MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-N20
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported with an issue of air/water leakages.The issue was found during reprocessing.There was no patient harm, no user injury reported due to the event.Device evaluation found there is a missing part (distal end ) of the scope.This report is being submitted for missing part of the scope (distal end) which was noted during device evaluation.
 
Additional Manufacturer Narrative
Device return evaluation was completed.The customer complaint was confirmed.Device inspection found an air leak at bending tube.Additionally, service repair noted there is a missing part (distal end) of the endoscope.The defect was caused by customers handling.Furthermore, the following findings during inspection were noted on the device: light guide (lg)-cover glasses has scratch, image guide (ig) -cover glasses has scratch, light balance illumination noted broken fibers, a-rubber glue (bending section) has gap, grip unit painting peel off, up down plate peeling off.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely the bending section was physically stressed such as being caught in a door or a lid of a reprocessor, causing he suggested event.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15229379
Report Number9610595-2022-00900
Device Sequence Number6456033
Product Code EOQ
UDI-Device Identifier04953170051142
UDI-Public04953170051142
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910423
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-N20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown